Apidra SoloStar

Apidra SoloStar Overdosage

insulin glulisine

Manufacturer:

sanofi-aventis

Distributor:

DKSH
Full Prescribing Info
Overdosage
Symptoms: Hypoglycaemia may occur as a result of an excess of insulin activity relative to food intake and energy expenditure.
There are no specific data available concerning overdoses with insulin glulisine. However, hypoglycaemia may develop over sequential stages.
Management: Mild hypoglycaemic episodes can be treated by oral administration of glucose or sugary products. It is therefore recommended that the diabetic patient constantly carries some sugar lumps, sweets, biscuits or sugary fruit juice.
Severe hypoglycaemic episodes, where the patient has become unconscious, can be treated by glucagon (0.5 mg to 1 mg) given intramuscularly or subcutaneously by a person who has received appropriate instruction, or by glucose given intravenously by a healthcare professional. Glucose must also be given intravenously, if the patient does not respond to glucagon within 10 to 15 minutes.
Upon regaining consciousness, administration of oral carbohydrate is recommended for the patient in order to prevent relapse.
After an injection of glucagon, the patient should be monitored in a hospital in order to find the reason for this severe hypoglycaemia and prevent other similar episodes.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in